My name is Mark. Here is my story.
Where are you from (country)?
UK - London
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
I’ve known about it for some time. General “Propecia” searches in Google.
What is your current age, height, weight?
31, 5’11, 10.5 Stone (147 Pounds)
3)Do you excercise regularly? If so, what type of excercise?
Weekly resistance training
- What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Healthy normal balanced diet.
5)Why did you take Finasteride (hair loss, BPH, other)?
For how long did you take Finasteride (weeks/months/years)?
How old were you, and WHEN (date) did you start Finasteride?
31, Sometime in January 2013. Can’t remember exactly.
How old were you when you quit, and WHEN (date) did you quit?
Age 31, 17 February 2013
How did you quit (cold turkey or taper off)?
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Only 0.5mg (Sun, Tues, Thurs). My plan was to work my way up to 1mg every other day.
12)How long into your use of Finasteride did you notice the onset of side effects?
2 Weeks noticed semen changes. Was willing to overlook.
- What side effects did you experience while on the drug that have yet to resolve since discontinuation?
[ x] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
[x ] Loss of Morning Erections
[x ] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[ x] Watery Ejaculate
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[x ] Emotional Blunting / Emotionally Flat (post drug)
Difficulty Focusing / Concentrating
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
[ x] Severe Depression / Melancholy (post drug)
[ x] Suicidal Thoughts (post drug)
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[x ] Testicular Pain
[ x] Testicular Shrinkage / Loss of Fullness
[ x] Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
[ x] Prostate pain
Persistent Fatigue / Exhaustion
[ x] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[ x] Vision - Acuity Decrease / Blurriness
Increased hair loss
[ x] Frequent urination
[ x] Lowered body temperature
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
None. Am due to consult my GP (Dr) this week, and request blood tests.
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
I started taking Propecia sometime in early/mid January 2013. I had began a New Year workout regime and had also started taking L-Tyrosine supplements to give me more energy.
1st Set of Symptoms - Sexual
My first symptoms were typical and appeared within the second week: watery ejuculation and slight loss of hardness while erect.
2nd Set of Symptoms - Temperature/Skin (28th Jan - 17th Feb)
I noticed that despite exercising regularly my body temperature was always cold, and during vigorous exercise my hands remained cold for a long time, sometimes all the way through. I also noticed my skin drying out, I thought this was just the cold weather.
Most of my symptoms at this time appeared from using minoxidil. They included: dizziness, heart palpitations, sweating palms and swollen hands and feet. As soon I noticed these symptoms I stopped using minoxidil and the sides went away.
On sunday 17th February I took my last half Propecia. That night my dick was almost non responsive when I tried to masturbate and my ejaculate was very watery. I thought It would be best to start tailing off.
3rd Set of Symptoms - Metabolic/Brain (18th Feb - 24th Feb)
The third set of symptoms involved what could be considered a crash, and happened the day after experiencing a heavy sexual side effect. It led me to quitting Propecia cold turkey instead of tailing off.
On Monday 18th Feb 2013 I ate my pre workout meal, drank some tea, and took a tyrosine supplement pill. I worked out very hard. Upon completion my body felt weak, rather than invigorated and energized like it previously always felt. I was dizzy and fatigued. My appetite suddenly went sky high and I was shaking. I assumed that the tyrosine had reacted badly with me, despite not doing so before.
I did not take any more Propecia or L-Tyrosine supplements after this event.
Over the following week I noticed several metabolic changes and some odd sensations in my brain.
I needed to eat all the time and I had lost the sensations of satisfaction from food in my brain. I could no longer feel an active caffeine high. Starchy foods did nothing, previously I would feel relaxed and lethargic after eating them. Chocolate and sugar did not seem to register in my brain as it did before. There was no longer any feeling of a chemical change or satisfaction from eating certain foods. I assumed this was all down to the tyrosine ramping up my metabolism.
The weirdest sensation was drinking alcohol. In a panic I purchased some beers to calm me down, when I drank them I felt nothing. No drunk feeling. Nothing. That really freaked me out.
For the rest of the week there were very odd sensations going on in my brain. Something very strange. Like it was trying and failing to chemically process things. Almost like dull movement within. Like it was dying.
By the following week my appetite had reduced to back down to normal. However, my eyes lost their moisture and my ear wax appears to have gone resulting in mild tinnitus. I used to have very waxy ears. Now I am putting olive oil into my ears.
4th Set of Symptoms - Further Sexual/Pain/Severe Emotional Flatness/Anhedonia. (25th Feb - 3rd March)
Sexual sides continued in the form of complete loss of sexual thoughts. Retracting of penis and scrotum. Frequent testical and perineum pain. My testicals took on a life of their own and began moving around constantly.
My mouth was now drying out too. And my body temperature seems to have plummeted further.
The WORST symptom appeared suddenly, four days ago, when everything disappeared from my mind as if all my thoughts, feelings and emotions had been sucked into a black hole. There is no real sense of yesterday or tomorrow. All I can do is perceive what is around me with no sense of connection to it. It is just there, as am I. There is nothing in my mind.
Current Status: Brain Dead (4th March 2013)
My brain is dead. I no longer have any feelings, emotions or internal sensations. That part of my brain has now stopped working.
A dead dick is one thing. A dead mind is something else entirely. I cannot live like this.
Even if my body must suffer, I cannot accept the absence of active thoughts, feelings and emotions. I had no idea the mind could even exist like this.
Is there really any getting over this particular adverse effect? I seriously think this drug has damaged my brain beyond recovery - I truly feel dead inside.